Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 71, NWS St. Louis, MO

April 16, 2000Greene County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 16, 2000, 5:16 PM CDT for Greene County, Illinois. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 16, 2000, 5:16 PM CDT (22:16 UTC)
Expired
Apr 16, 2000, 6:05 PM CDT
In force
49 min
Issued by
NWS St. Louis, MO
Area
Whole counties

County Greene County, IL

The radar

The St Louis radar (KLSX), 77 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 5:27 PM CDTHail 1.75White Hall, ILHail up to golfball size was reported from White Hall to Roodhouse .

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2000-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2000-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1031 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 162216
SVRSTL
ILC061-162305-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
516 PM CDT SUN APR 16 2000

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GREENE COUNTY IN SOUTHWESTERN ILLINOIS

* UNTIL 605 PM CDT

* AT 515 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR HILLVIEW... MOVING EAST AT 20 MPH.

* LOCATIONS THAT WILL BE AFFECTED...
  ROODHOUSE
  WHITE HALL
  BARROW
  PATTERSON



THE PRIMARY SEVERE WEATHER THREAT IS DAMAGING HAIL. LARGE HAIL CAN
CAUSE EXTENSIVE PROPERTY DAMAGE AN SERIOUS INJURY TO PEOPLE CAUGHT
OUTDOORS. MOVE INSIDE A STURDY BUILDING IMMEDIATELY.




GKS/FG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 5:10 PM CDT, 6 minutes earlier.

Area forecast discussion, Apr 16, 5:10 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
510 PM CDT SUN APR 16 2000

VRY LATE DUE TO SVR WX.  FNT CURRENTLY JUST E OF A KUIN-KUNO LN WL
SWEEP OUT OF AREA ERY THIS EVE...PLACING STBL AND MUCH COOLER AMS
OVR CWFA.  EXPECT SM POST FNTL SHWRS ACR AREA...SPCLY OVR NE IN
PROXIMITY OF UPR LO.  POST FNTL AMS FAIRLY CHILLY...SO IT LKS LIKE
COOLER FAN NUMBERS ARE BEST.

CERTAINLY APRS CLDS WL BE STUBBORN TO LV AREA ON MON...SPCLY
CORELLATING CURRENT LO CLD PTRN WITH RH FIELDS.  SINCE CLDS WL BE
HANGING ARND...WL GO WITH MUCH COOLER FAN NUMBERS. EVEN THESE MAY BE
TOO WARM...BUT WL LET MID SHIFT GET A MUCH BTR AND NON-HARRIED LOOK
AT THE OUTPUT BFR MAKING A LREAL DRASTIC CHG.

CLRG SHUD WORK INTO MID MO TMRW AFTN...THEN E ACR RMNDR OF FA MON
NGT.  RETURN FLOW AND SUNSHINE SHUD MAKE FOR A BIG WRMUP ON TUE.

.STL...NONE
TRUETT

In the hours before

Special weather statement, Apr 16, 11:20 AM CDT, 5 hours 56 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-170000-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1120 AM CDT SUN APR 16 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING OVER PARTS OF SOUTHEAST AND EAST CENTRAL MISSOURI AND
SOUTHERN ILLINOIS...GENERALLY ALONG AND EAST OF A CENTERVILLE
MISSOURI...GREENVILLE ILLINOIS LINE.

A COLD FRONT WILL PUSH INTO EASTERN MISSOURI DURING THE LATE
AFTERNOON HOURS...PRODUCING ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS ACROSS THE AREA.  THERE NOW APPEARS TO BE ENOUGH
INSTABILITY AND UPPER LEVEL ENERGY THAT SOME OF THESE STORMS MAY
BECOME SEVERE.

EMERGENCY MANAGERS AND STORM SPOTTER GROUPS SHOULD MONITOR WEATHER
DEVELOPMENTS THROUGHOUT THE AFTERNOON FOR POSSIBLE SKYWARN
ACTIVATION.

THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER
SERVICE OFFICE IN ST LOUIS.  AREAS INCLUDED ARE PORTIONS OF CENTRAL
AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 3:29 PM CDTSevere Thunderstorm WarningLSXBrown51 min
Apr 16, 3:46 PM CDTSevere Thunderstorm WarningLSXPike49 min
Apr 16, 4:13 PM CDTSevere Thunderstorm WarningLSXMadison47 min
Apr 16, 4:20 PM CDTSevere Thunderstorm WarningLSXMonroe50 min
Apr 16, 4:34 PM CDTSevere Thunderstorm WarningLSXPike36 min
Apr 16, 6:01 PM CDTSevere Thunderstorm WarningLSXGreene44 min
Apr 16, 6:08 PM CDTSevere Thunderstorm WarningLSXMonroe, Saint Clair52 min
Apr 16, 6:32 PM CDTSevere Thunderstorm WarningLSXJersey, Madison43 min
Apr 16, 6:46 PM CDTSevere Thunderstorm WarningLSXGreene, Macoupin59 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.